MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,COUDE,LATEX,16FR,10ML

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,COUDE,LATEX,16FR,10ML
Catalog Number DYND11216
Health Effect - Clinical Code Local Reaction (2035)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the silicone-elastomer coated latex foley catheter was placed in patient's laparoscopic-assisted diverting loop ileostomy to drain the patient's bowel and to keep the ileostomy open.Reportedly, it was known before foley catheter insertion that patient is allergic to latex; however, it was not noted prior to insertion into patient that the foley catheter is made with natural rubber latex.Approximately six days after the latex foley catheter was inserted into patient, the patient's diverting loop ileostomy was noted sloughing and with fibrino-purulent exudate present.Per report, patient required surgery to debride the ileostomy.It was added that an allergy physician consult was obtained and the ostomy care was managed by wound care services.The patient was reportedly discharged from the facility in stable condition with healthy-appearing stoma.Due to the reported event and required ileostomy debridement, this medwatch is being filed.The sample is not available to be returned for evaluation.A root cause for the reported issue is unintended user error/misuse.Information for use indicate: "silicone elastomer coated latex foley catheter", "for urological use only", "caution: this product contains natural rubber latex which may cause allergic reactions." no additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a latex foley catheter was inserted into the ileostomy of a patient(with known latex allergy).The ileostomy developed sloughing and required surgical debridement.

Common Device Name
CATHETER,FOLEY,COUDE,LATEX,16FR,10ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8753492
Report Number1417592-2019-00107
Device Sequence Number11179768
Product Code EZL
UDI-Device Identifier10080196726769
UDI-Public10080196726769
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYND11216
Device Lot Number59218050434
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight80